Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Mar 30, 2011, 10:34 AM EDT for Bryan County, Effingham County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2011, 10:34 AM EDT (14:34 UTC)
- Expired
- Mar 30, 2011, 11:00 AM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, SC
Counties Bryan County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 2.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
065
WWUS82 KCHS 301434
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1034 AM EDT WED MAR 30 2011
GAZ100-101-115-116-118-SCZ042-047-301500-
BULLOCH-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-INLAND CHATHAM-INLAND
JASPER-
1034 AM EDT WED MAR 30 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...EFFINGHAM...
BULLOCH...HAMPTON...BRYAN...CHATHAM AND JASPER COUNTIES THROUGH 1100
AM EDT...
AT 1030 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM KILDARE TO
LETFORD...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SOUTHEASTERN BULLOCH COUNTY...NORTHERN BRYAN COUNTY...ALL OF
EFFINGHAM COUNTY...NORTHWESTERN CHATHAM COUNTY...NORTHWESTERN JASPER
COUNTY AND EXTREME SOUTHWESTERN HAMPTON COUNTY.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3252 8163 3249 8155 3251 8153 3258 8141
3266 8113 3275 8099 3196 8119 3194 8145
3197 8147 3196 8152 3196 8156 3198 8159
3204 8162 3209 8170 3206 8175
TIME...MOT...LOC 1433Z 265DEG 36KT 3255 8142 3202 8162
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Mar 30, 9:38 AM EDT, 56 minutes earlier.
Area forecast discussion, Mar 30, 9:38 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 938 AM EDT WED MAR 30 2011 .SYNOPSIS... A SERIES OF LOW PRESSURE SYSTEMS WILL AFFECT THE REGION WEDNESDAY THROUGH THURSDAY. A COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY NIGHT...WITH HIGH PRESSURE BUILDING BACK INTO THE REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WEDNESDAY MORNING SURFACE ANALYSIS DEPICTED A COMPLEX SCENARIO ACROSS THE SOUTHEAST...FEATURING A WARM FRONT GRADUALLY PUSHING N/NW INTO S/E COASTAL WATERS AND FAR S COUNTIES AND A GRADUALLY WEAKENING WEDGE OVER N/INLAND COUNTIES. THE PRIMARY FORECAST CONCERNS FOR TODAY INCLUDE THE POTENTIAL FOR ELEVATED SEVERE THUNDERSTORMS THROUGH EARLY AFTERNOON...THE POTENTIAL FOR SURFACE BASED SEVERE THUNDERSTORMS NEAR THE SURFACE WARM FRONT ACROSS SOUTHERN COUNTIES THIS AFTERNOON/EVENING AND THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. TEMPERATURE FORECASTS WILL ALSO REMAIN VERY DIFFICULT TODAY. WEDNESDAY MORNING...DEEP LAYER FORCING/ASCENT AND 700-500 MB LAPSE RATES EXCEEDING 7.5 C/KM SUPPORTED AN EXPANDING AREA OF SHOWERS/THUNDERSTORMS ALONG/S OF THE SAVANNAH RIVER WHICH WERE SPREADING N/E. WHERE ISOLATED/ELEVATED CELLS DEVELOP SUFFICIENTLY DEEP UPDRAFTS...500 MB TEMPERATURES NEAR -17C WILL SUPPORT THE THREAT FOR ISOLATED HAIL UP TO ONE INCH IN DIAMETER THROUGH EARLY AFTERNOON. THEN...MID LEVEL LAPSE RATES WILL DIMINISH TO LESS THAN 6 C/KM AS UPSTREAM/WIDESPREAD PRECIPITATION PUSHES INTO THE REGION...ENDING THE INITIAL POTENTIAL FOR ISOLATED/ELEVATED SEVERE THUNDERSTORMS. LOW PRESSURE OVER LOUISIANA WILL MOVE RAPIDLY EAST ALONG THE WARM FRONT AND WILL APPROACH THE SOUTHERN ZONES LATE THIS AFTERNOON AS ITS SUPPORTING SHORTWAVE SHEARS OUT ACROSS THE OHIO VALLEY. IT REMAINS TO BE SEEN IF THE WEDGE WILL BREAK DOWN ENOUGH TODAY TO ALLOW THE WARM SECTOR AND ASSOCIATED SURFACE-BASED INSTABILITY TO PENETRATE NORTH/INLAND INTO THE LOCAL FORECAST AREA...OR WHETHER WIDESPREAD PRECIPITATION WILL PROMOTE IN-SITU INTENSIFICATION OF THE WEDGE. THE 30/06Z NAM-12 WOULD SUGGEST ONLY A VERY SMALL AREA ALONG THE IMMEDIATE COAST AND ACROSS THE FAR SOUTH WILL REMAIN IN TH WARM SECTOR WITH THE WEDGE HOLDING FIRM FARTHER INLAND. THE LOWER RESOLUTION GFS IS MUCH QUICKER AND AGGRESSIVE WITH THE EROSION OF THE WEDGE WHICH DOES NOT SEEM REASONABLE WITH DIABATIC PROCESSES BECOMING STRONGLY REINFORCED AS WIDESPREAD RAINS FALL INTO THE CORE OF THE WEDGE. WILL CONTINUE TO GENERALLY FAVOR THE COOLER NAM-12. MEANWHILE...PINNING DOWN HIGH TEMPERATURES WILL BE EXTREMELY TRICKY WITH THE WEDGE EXPECTED TO HOLD IN PLACE AND WILL BE HEAVILY DEPENDENT ON PRECIPITATION RATES AND WARM FRONTAL PLACEMENT. HIGH WILL RANGE FROM THE LOWER 60S INLAND TO AROUND 70 AT THE COAST AND FAR SOUTH...BUT CONFIDENCE IS LOW ESPECIALLY ACROSS THE FAR INLAND AREAS WHERE HIGHS COULD EASILY STALL IN THE MID-UPPER 50S SHOULD MODERATE RAINS INITIATE EARLIER THAN EXPECTED. INGREDIENTS REMAIN FAVORABLE FOR BENEFICIAL/WIDESPREAD RAIN TO FALL ACROSS DROUGHT AND FIRE STRICKEN AREAS. DEEP LAYER FORCING/ASCENT AND SUBTROPICAL MOISTURE FEATURING PWATS EXCEEDING 1.5 INCHES PER UPSTREAM 12Z SOUNDINGS...SLIGHTLY HIGHER THAN 2 STANDARD DEVIATIONS ABOVE CLIMATOLOGY...WILL CONTINUE TO ADVECT NORTH AND BE SOLIDLY IN PLACE ACROSS THE FORECAST AREA LATER TODAY AS SYNOPTIC DYNAMICS PEAK. IMPRESSIVE Q-G FORCING ASSOCIATED WITH A COUPLED JET STRUCTURE SETTING UP BETWEEN DUAL JET STREAKS OVER NORTH CAROLINA AND ALABAMA AND HIGH PWATS WILL SUPPORT WIDESPREAD RAINS WITH POPS OF 100 PERCENT THROUGH LATE AFTERNOON. GENERAL RAIN AMOUNTS OF 0.5-1.0 INCH APPEAR LIKELY WITH AMOUNTS POTENTIALLY REACHING 1.5-2.0 INCHES ACROSS THE SOUTH AND ALONG THE COAST WHERE A BAND OF MODERATE-HEAVY RAIN WILL LIKELY TRAIN FOR SEVERAL HOURS. OF NOTE...SOME GUIDANCE SUGGESTS A SEVERE MESOSCALE CONVECTIVE SYSTEM /MCS/ WILL DEVELOP SOUTH OF THE REGION. THIS COULD CURTAIL STRONG THETA ADVECTION AND COULD LIMIT RAIN AMOUNTS. NEAR THE WARM FRONT ACROSS THE SOUTH...THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS WHICH COULD PRODUCE DAMAGING WINDS...LARGE HAIL AND EVEN AN ISOLATED TORNADO THIS AFTERNOON/EVENING. HOWEVER...SURFACE BASED INSTABILITY WILL REMAIN LIMITED DUE TO WIDESPREAD CLOUDS/PRECIPITATION...WHILE MID LEVEL LAPSE RATES ARE EXPECTED TO DECREASE WITH TIME. FURTHER...A SEVERE MCS WILL PASS S OF THE REGION TODAY...AND THE SEVERE THREAT COULD DEPEND ON WHETHER THE MCS CLIPS SOUTHERN COUNTIES OR REMAINS ENTIRELY ROOTED WITHIN STRONGER INSTABILITY TO THE SOUTH. THE HAZARDOUS WEATHER OUTLOOK ADEQUATELY ADDRESSES THE ISOLATED SEVERE THREAT FOR THIS AFTERNOON/EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... WIDESPREAD RAINS WILL QUICKLY DIMINISH THIS EVENING AS THE STRONGEST FORCING SHIFTS OFFSHORE AS DOES LOW PRESSURE. WINDS WILL TURN NORTH IN THE WAKE OF THE LOW...BUT EXTENSIVE LOW/MID-LEVEL CLOUDINESS ALONG WITH WEAK SPOKES OF VORTICITY PASSING THROUGH THE LAST FLOW ALOFT WILL KEEP A RISK FOR DRIZZLE AND/OR ISOLATED- SCATTERED SHOWERS GOING THROUGH MUCH OF THE NIGHT. COMPLICATING MATTERS IS THE POTENTIAL FOR STRATUS BUILD-DOWN FROM LATE EVENING ON WHICH COULD RESULT IN FOG SOME OF IT DENSE. WILL FORECAST 30-40 PERCENT POPS THIS EVENING THEN DROPPING TO 20-30 PERCENT AFTER MIDNIGHT. AREAS OF FOG WILL ALSO BE INCLUDED IN THE GRIDS AND TEXT PRODUCTS. LATER SHIFTS WILL BE ABLE TO BETTER PIN DOWN THE FOG POTENTIAL AS ADDITIONAL DATA SETS ARE RECEIVED. LOWS WILL RANGE FROM AROUND 50 WELL INLAND TO THE LOWER 60S ACROSS MCINTOSH COUNTY. MODEL SOLUTIONS ARE IN GOOD AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN EVOLUTION THROUGH THE SHORT TERM PERIODS...ALTHOUGH MINOR TRACK AND TIMING DIFFERENCES CONTINUE TO EXIST. THURSDAY AND THURSDAY NIGHT...OPERATIONAL MODELS ARE IN GOOD AGREEMENT LIFTING A WAVE OF LOW PRESSURE NORTHEASTWARD THROUGH THE SOUTHEAST STATES OR JUST OFF THE COAST ON THURSDAY. OBVIOUSLY THE TRACK WILL HAVE LARGE IMPLICATIONS ON FORECAST TEMPERATURES...WITH ONLY MINOR IMPACTS TO THE SENSIBLE WEATHER FORECAST. THE AREA WILL BE OVERSPREAD WITH DEEP MOISTURE AND STRONG FORCING FROM THE ENTRANCE REGION OF 160+ KNOT H25 JET...SO WILL CARRY LIKELY POPS ALL LOCALES ON THURSDAY...WITH HIGHEST PROBABILITIES IN THE MORNING ACROSS SOUTHEAST GEORGIA AND IN THE AFTERNOON ACROSS SOUTHERN SOUTH CAROLINA. GUIDANCE CONTINUES TO SHOW IMPRESSIVE ELEVATED INSTABILITY...SO WILL KEEP THUNDER IN THE FORECAST AS WELL. THE AREA OF LOW PRESSURE WILL TRACK OFF TO THE NORTHEAST AND AWAY FROM THE REGION THURSDAY NIGHT...SO WILL ALLOW THINGS TO DRY OUT THURSDAY EVENING ACROSS SOUTHEAST GEORGIA WHILE KEEPING SLIGHT CHANCE/LOW CHANCE POPS IN PLACE ACROSS SOUTHERN SOUTH CAROLINA FOR SOME LINGERING SHOWERS. AFTER MIDNIGHT...THE GFS AND NAM SHOW AN INCREASE IN DEEP MOISTURE ACROSS THE NORTHWESTERN TWO THIRDS OF THE FORECAST AREA...ALONG WITH SOME FORCING FOR ASCENT IN THE LEFT FRONT QUAD OF A 100+ KNOT NORTHWEST TO SOUTHEAST ORIENTED H25 JET. GIVEN THE WESTERLY BOUNDARY LAYER FLOW...WE ARE NOT ANTICIPATING MUCH IN THE WAY OF RAINFALL COVERAGE...BUT THERE REMAINS ENOUGH OF A CHANCE FOR SOME ISOLATED LIGHT RAIN SHOWERS TO WARRANT SLIGHT CHANCE POPS ACROSS THE NORTHWESTERN TWO THIRDS OF THE FORECAST AREA. TEMPERATURES WILL BE QUITE DIFFICULT TO PIN DOWN THURSDAY AND WILL BE HIGHLY DEPENDENT ON THE TRACK OF THE AREA OF LOW PRESSURE THROUGH THE REGION. WILL TREND FORECAST TEMPERATURES TOWARD THE HIGHER RESOLUTION NAM SOLUTION...WHICH RESULTS IN HIGHS IN THE MID/UPPER 50S ACROSS NORTHERN ZONES...AND IN LOW/MID 60S ACROSS THE SOUTH. OVERNIGHT LOWS WILL BOTTOM OUT IN THE MID TO UPPER 40S AREA WIDE. FRIDAY AND FRIDAY NIGHT...HIGH PRESSURE WILL BUILD SOUTH OF THE FORECAST AREA ON FRIDAY...WITH A WEAK FRONTAL BOUNDARY OR AXIS OF DEEPER MOISTURE REMAINING IN PLACE ACROSS NORTHERN ZONES OR JUST NORTH OF THE FORECAST AREA. THIS BOUNDARY WILL THEN SHIFT SOUTHWARD THROUGH THE REGION FRIDAY NIGHT. WILL CARRY SLIGHT CHANCE POPS ACROSS NORTHERN ZONES FRIDAY IN CLOSEST PROXIMITY TO THE WEAK FRONTAL BOUNDARY/AXIS OF DEEPER MOISTURE. WILL THEN CARRY SLIGHT CHANCE POPS ALL AREAS FRIDAY NIGHT AS THE FRONTAL BOUNDARY SLIPS SOUTHWARD THROUGH THE REGION. HIGHS ON FRIDAY SHOULD REBOUND BACK CLOSER TO NORMAL UNDER A MIX OF SUN AND CLOUDS AND WESTERLY DOWNSLOPE BOUNDARY LAYER FLOW. WE EXPECT HIGHS TO RANGE FROM AROUND 70/LOWER 70S NORTH TO THE MID 70S ACROSS THE SOUTH. LOWS FRIDAY NIGHT SHOULD BOTTOM OUT IN THE UPPER 40S TO AROUND 50 ACROSS NORTHERN AREAS...AND IN THE LOW/MID 50S ACROSS SOUTHERN LOCALES. SATURDAY...THE WEAK FRONTAL BOUNDARY/AXIS OF DEEPER MOISTURE WILL CONTINUE TO SHIFT SOUTH OF THE FORECAST AREA. EXPECT ANY MORNING CLOUDS TO GIVE WAY TO PLENTY OF SUNSHINE BY MID/LATE MORNING. WESTERLY DOWNSLOPE FLOW WILL ALLOW FOR TEMPERATURES TO REBOUND NICELY BACK INTO THE MIDDLE 70S MOST AREAS. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... MODEL SOLUTIONS ARE IN GOOD AGREEMENT THROUGH THE EARLY NEXT WEEK...WITH SOME TIMING DIFFERENCES NOTED WITH THE APPROACH OF A COLD FRONT DURING THE EARLY TO MIDDLE PORTION OF NEXT WEEK. OVERALL...EXPECT HIGH PRESSURE TO BUILD OVER THE AREA SATURDAY NIGHT THROUGH MONDAY NIGHT RESULTING IN RAIN FREE WEATHER. FOR NOW WILL CARRY SLIGHT CHANCE POPS TUESDAY THROUGH WEDNESDAY GIVEN THE UNCERTAINTY WITH THE TIMING OF THE NEXT COLD FRONT...AND REFINE AS DETAILS BECOME MORE CLEAR. TEMPERATURES ARE EXPECTED TO BE WITHIN A FEW DEGREES OF NORMAL MOST PERIODS...WITH THE EXCEPTION OF MONDAY THROUGH TUESDAY WHEN ABOVE TO MUCH ABOVE NORMAL TEMPERATURES ARE ANTICIPATED. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... SHOWERS/THUNDERSTORMS WILL PRODUCE CONDITIONS VARYING FROM LIFR TO BRIEF VFR THROUGH EARLY AFTERNOON. REMAIN ALERT FOR AMENDMENTS AS NEAR TERM CONVECTIVE TRENDS BECOME CLEAR. PREVAILING IFR OR LOWER CONDITIONS SHOULD TAKE HOLD THIS AFTERNOON AND STEADIER RAIN OVERSPREADS THE REGION. THE STEADIER RAINS WILL MOVE EAST OF THE TERMINALS BY SUNSET BUT CONSIDERABLE LOW-LEVEL MOISTURE COUPLED WITH A RE-INTENSIFICATION OF ISENTROPIC ASSENT WILL KEEP AREAS OF DRIZZLE AND LOW CIGS IN PLACE. SOME GUIDANCE SUGGESTS DENSE FOG COULD FORM TOWARDS THE END OF THE TAF PERIOD...BUT CONFIDENCE IS LOW THIS FAR OUT. WINDS WILL BE ALL OVER THE PLACE TODAY AS WEAK LOW PRESSURE RIDES ALONG THE LINGERING WEDGE FRONT. WINDS WILL REMAIN WELL BELOW 12 KT. AMENDMENTS WILL MOST CERTAINLY BE ISSUED THROUGHOUT THE DAY AS RADAR...VSBYS AND CIG TRENDS BECOME MORE APPARENT. EXTENDED AVIATION OUTLOOK...VFR/IFR CONDITIONS ARE EXPECTED TONIGHT THROUGH THURSDAY EVENING AS A SERIES OF LOW PRESSURE SYSTEMS MOVE THROUGH THE AREA. SHOULD SEE VFR CONDITIONS RETURN AFTER MIDNIGHT THURSDAY AND CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. && .MARINE... THERE ARE NO MAJOR CONCERNS THROUGH TONIGHT AS BOTH WINDS AND SEAS WILL REMAIN WELL BELOW FLAG THRESHOLDS. WIND DIRECTIONS WILL BE TRICKY TODAY AS LOW PRESSURE APPROACHES FROM THE WEST AND A WARM FRONT APPROACHES THE COAST. A WEDNESDAY MORNING UPDATE ADDRESSED THE LATEST PROGRESS OF THE WARM FRONT. OTHERWISE...RAIN WILL BE LOCALLY HEAVY AT TIMES TODAY WITH VSBYS DROPPING TO LESS THAN 1 NM. FOG/STRATUS IS LIKELY TONIGHT ACROSS THE NEARSHORE WATERS. THURSDAY THROUGH MONDAY...AN AREA OF LOW PRESSURE WILL TRACK OVER OR JUST EAST OF THE WATERS ON THURSDAY. HIGH PRESSURE WILL THEN BRIEFLY BUILD BACK IN THURSDAY NIGHT...BEFORE A COLD FRONT APPROACHES FROM THE WEST ON FRIDAY. THE COLD FRONT WILL THEN PUSH THROUGH THE WATERS FRIDAY NIGHT...WITH HIGH PRESSURE BUILDING BACK INTO THE REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK. COULD SEE SOME MARGINAL SMALL CRAFT CONDITIONS ACROSS PORTIONS OF THE WATERS FRIDAY NIGHT AND SATURDAY BEHIND THE COLD FRONT. OTHERWISE WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY THRESHOLDS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Mar 30, 4:23 AM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 423 AM EDT WED MAR 30 2011 AMZ330-350-352-GAZ087-088-099>101-114>119-SCZ040-042>045-047>052- 310000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN- INLAND CHATHAM-COASTAL CHATHAM-ALLENDALE-HAMPTON-INLAND COLLETON- DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 423 AM EDT WED MAR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ354-374-GAZ137>141-310000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH- 423 AM EDT WED MAR 30 2011 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...WIDESPREAD RAIN WITH SCATTERED THUNDERSTORMS WILL AFFECT SOUTHEAST GEORGIA TODAY. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE ACROSS PORTIONS OF LONG...LIBERTY AND MCINTOSH COUNTIES THIS AFTERNOON WITH A RISK FOR DAMAGING WINDS AND POSSIBLY TORNADOES. A WIDESPREAD SEVERE WEATHER EVENT APPEARS UNLIKELY AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST FORECAST FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 30, 8:13 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
813 AM EDT WED MAR 30 2011
GAZ100-116-301245-
BULLOCH-INLAND BRYAN-
813 AM EDT WED MAR 30 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND BRYAN
COUNTIES THROUGH 845 AM EDT...
AT 812 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GROVELAND...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...DENMARK...GROVELAND...NEVILS...PEMBROKE AND STILSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3223 8181 3244 8156 3221 8144 3207 8167
3209 8170 3211 8176 3220 8180 3222 8180
TIME...MOT...LOC 1214Z 232DEG 29KT 3215 8173Special weather statement, Mar 30, 8:33 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
833 AM EDT WED MAR 30 2011
GAZ088-SCZ040-301315-
ALLENDALE-SCREVEN-
833 AM EDT WED MAR 30 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 915 AM EDT...
AT 830 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SYLVANIA TO
HILLTONIA...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...HILLTONIA...MILLHAVEN...SYLVANIA...ALLENDALE...APPLETON...
MARTIN...MILLETT...SEIGLING...SYCAMORE AND ULMER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3304 8156 3307 8161 3309 8161 3316 8154
3311 8137 3312 8119 3306 8112 3270 8163
3292 8175
TIME...MOT...LOC 1233Z 228DEG 40KT 3277 8158 3291 8165Special weather statement, Mar 30, 8:48 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
848 AM EDT WED MAR 30 2011
GAZ088-100-301315-
BULLOCH-SCREVEN-
848 AM EDT WED MAR 30 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND SCREVEN
COUNTIES THROUGH 915 AM EDT...
AT 845 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DONEGAL...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...DOVER...HUNTERS AND NEWINGTON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3277 8152 3273 8141 3270 8142 3268 8140
3265 8140 3263 8141 3261 8140 3260 8140
3248 8166 3259 8183
TIME...MOT...LOC 1249Z 235DEG 28KT 3257 8167Special weather statement, Mar 30, 9:11 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
911 AM EDT WED MAR 30 2011
GAZ087-088-099-100-114-115-301415-
BULLOCH-CANDLER-EVANS-JENKINS-SCREVEN-TATTNALL-
911 AM EDT WED MAR 30 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...TATTNALL...
CANDLER...BULLOCH...JENKINS AND SCREVEN COUNTIES THROUGH 1015 AM
EDT...
AT 904 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
OF BIRDSVILLE TO 10 MILES WEST OF COLLINS...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALL OF JENKINS COUNTY...ALL OF CANDLER COUNTY...FAR NORTHERN
TATTNALL COUNTY...NORTHERN EVANS COUNTY...NORTHERN AND CENTRAL
BULLOCH COUNTY...AND WESTERN AND CENTRAL SCREVEN COUNTY.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS LINE OF THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE
SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3251 8217 3256 8209 3254 8204 3260 8201
3267 8210 3281 8215 3287 8213 3292 8208
3295 8187 3291 8176 3304 8153 3300 8149
3295 8151 3289 8147 3252 8151 3249 8155
3226 8154 3208 8220 3219 8219 3234 8225
TIME...MOT...LOC 1309Z 248DEG 36KT 3298 8211 3216 8222Special weather statement, Mar 30, 10:05 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1005 AM EDT WED MAR 30 2011
GAZ088-SCZ040-042>044-301500-
ALLENDALE-DORCHESTER-HAMPTON-INLAND COLLETON-SCREVEN-
1005 AM EDT WED MAR 30 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
DORCHESTER...ALLENDALE...HAMPTON AND COLLETON COUNTIES THROUGH 1100
AM EDT...
AT 1001 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BALDOCK TO
DOVER...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SOUTHERN AND EASTERN SCREVEN COUNTY...ALL OF ALLENDALE
COUNTY...CENTRAL AND NORTHERN HAMPTON COUNTY...AND FAR NORTHWESTERN
COLLETON COUNTY.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE
SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3315 8149 3311 8137 3312 8119 3303 8107
3310 8095 3307 8090 3314 8088 3323 8070
3274 8100 3275 8101 3266 8113 3252 8162
3261 8177
TIME...MOT...LOC 1404Z 258DEG 29KT 3316 8138 3257 8168Special weather statement, Mar 30, 10:34 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1034 AM EDT WED MAR 30 2011
GAZ100-101-115-116-118-SCZ042-047-301500-
BULLOCH-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-INLAND CHATHAM-INLAND
JASPER-
1034 AM EDT WED MAR 30 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...EFFINGHAM...
BULLOCH...HAMPTON...BRYAN...CHATHAM AND JASPER COUNTIES THROUGH 1100
AM EDT...
AT 1030 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM KILDARE TO
LETFORD...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SOUTHEASTERN BULLOCH COUNTY...NORTHERN BRYAN COUNTY...ALL OF
EFFINGHAM COUNTY...NORTHWESTERN CHATHAM COUNTY...NORTHWESTERN JASPER
COUNTY AND EXTREME SOUTHWESTERN HAMPTON COUNTY.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3252 8163 3249 8155 3251 8153 3258 8141
3266 8113 3275 8099 3196 8119 3194 8145
3197 8147 3196 8152 3196 8156 3198 8159
3204 8162 3209 8170 3206 8175
TIME...MOT...LOC 1433Z 265DEG 36KT 3255 8142 3202 8162The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:19 AM EDT | Special Weather Statement | CHS | Candler | 26 min |
| Mar 30, 7:39 AM EDT | Special Weather Statement | CHS | Candler | 36 min |
| Mar 30, 8:03 AM EDT | Special Weather Statement | CHS | Jenkins, Screven | 27 min |
| Mar 30, 8:13 AM EDT | Special Weather Statement | CHS | Bulloch | 32 min |
| Mar 30, 8:33 AM EDT | Special Weather Statement | CHS | Screven | 42 min |
| Mar 30, 8:48 AM EDT | Special Weather Statement | CHS | Screven | 27 min |
| Mar 30, 9:11 AM EDT | Special Weather Statement | CHS | Bulloch, Candler, Jenkins, Screven | 64 min |
| Mar 30, 10:05 AM EDT | Special Weather Statement | CHS | Screven | 55 min |
| Mar 30, 12:00 PM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.